NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Tuesday, September 23, 2014
Erectile Dysfunction (ED)
Blood Pressure Meds and ED
I`m 37 years old and have been dx with hypertension almost two years ago. This has had a profound effect on achieving and maintaining an erection. I`m taking Micardis and over several months I`ve noticed a lack of sexual intrest in addition to ED. I researched and found that Cozaar could help ED. I spoke to my primary care doctor but he will not switch the meds because "they`re in the same family" so it wouldn`t make a difference. Can meds in the same family cause different side-effects and results?
Sexual desire or interest has nothing to do with antihypertensive medication or hypertension. Libido is all psychological and hormone dependant. Hypertension and anti-hypertensive drugs interfere with erection. Finally, side effects of drugs in the same family may differ.
Ahmad Hamidinia, MD
Formerly, Professor of Clinical Surgery
College of Medicine
University of Cincinnati